• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II PUMP, INFUSION, IMPLANTED, PROGRAMMABLE Back to Search Results
Model Number 8637-40
Device Problem Adverse Event Without Identified Device or Use Problem (2993)
Patient Problems Fatigue (1849); Headache (1880); Low Blood Pressure/ Hypotension (1914); Hypoventilation (1916); Overdose (1988); Seroma (2069); Dysphasia (2195); Loss of consciousness (2418); Ambulation Difficulties (2544); Cognitive Changes (2551); Alteration In Body Temperature (2682)
Event Type  Injury  
Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event Description
Information was received from a consumer and a healthcare professional regarding a patient receiving dilaudid via an implanted pump. The patient¿s medical history included a bad memory, being hypoglycemic, and sleep apnea. The indication for pump use was not provided. On (b)(6) 2019 the patient reported that he had his pain pump implanted about 4 months ago, but then stated probably longer because he had it refilled 3 times, so he got it probably at least 6 months ago. Per the patient he had been having problems with his pump. His doctor at the clinic that he had been seeing no longer worked there. He had it implanted in another state, not his current state. He always got hassled at the airport because he had a pump, but he didn¿t have an id (identification) card so wanted to get one because he needed to fly all the time to get to where they were treating his cancer. He had also had 2 major overdose problems with it. Yesterday ((b)(6) 2019) he was unconscious. He couldn¿t walk/could barely walk with assistance, couldn¿t drive, couldn¿t wake up, his breathing was shallow, and his blood pressure was low. He couldn¿t wake up until the afternoon. He had to have someone take him home. In order to reduce the frequency of the refills, they increased the concentration. When the higher concentration was injected yesterday, he immediately felt a rush all over and that was when his blood pressure was low, his breathing was shallow, and he couldn¿t wake up. The nurse gave him narcan intravenously (iv) to counter the effects. The symptoms carried on until late last night. He fell asleep and fell in his supper 3 times. He could not stay awake. He got up at noon today and had a really bad headache ever since he had been given the narcan yesterday. The nurse said she didn't do a bridge bolus because as soon as she injected him he felt it and she didn't want him to get any more medicine. The patient felt that something was wrong and wanted to know what was going on. Per the patient, he had overdose symptoms which came on suddenly all 3 times he had the pump refilled but he didn¿t know the dates besides yesterday. He stated that he couldn¿t think real clear and the dates just weren¿t coming to him right now. They usually did, but they weren¿t right now. Additional information was received on (b)(6) 2019 from the nurse who reported that when the patient came to their clinic from another clinic he was on 1000 of morphine. Per the nurse, he was on a tremendous amount of narcotics. Their clinic could not give him the same amount of morphine. The nurse had confirmed this with the doctor. The patient requested the same concentration from her, but she declined him. She did not do a bridge bolus. The pump was filled and everything was fine. The patient then stated that he felt fluid in the pocket. He felt ¿weird¿ and ¿high¿. She started an iv and checked the patient¿s blood sugar as the patient had a history of being hypoglycemic. His blood sugar was 50. The patient stated that he had been sipping on a protein drink on his way to the clinic. He was given an oral glucose tab and his blood sugar rebounded. She had the patient stay at the clinic as she did not feel comfortable sending him home. He felt sleepy. It was noted that he took provigil for sleep apnea and he took oral narcotics. He had taken all of his medication. She did a ¿test¿ of narcan to see if that would help and if it did they might know the cause of the patient¿s symptoms. The patient was given 0. 2 narcan iv and it did not do a thing. The patient was oriented but could not put words together. The dose was repeated. There was no change. The patient¿s vitals were stable. The patient¿s son drove him home and the nurse followed them. Then the nurse drove the son back to the clinic to get his car. The nurse checked on the patient last night ((b)(6) 2019) and he was doing fine. The nurse believed it was an isolated incident. The patient questioned if a drop of medicine may have gotten into his skin. The nurse said she could not say it did or did not happen. The nurse was not sure it had anything to do with the refill. The nurse did all the troubleshooting she could. In the past, the pump volumes had been accurate. The nurse also stated that the patient had a ¿major mis-diagnosis of cancer¿. The patient was treated with chemotherapy and then found out he did not have cancer. Per the nurse, the patient often stated that ¿if it¿s going to happen, it¿s going to happen to me¿. No further complications have been reported as a result of this event.
 
Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event Description
Additional information was received from a healthcare professional (hcp) on 05-feb-2020. Per the hcp, the patient had had his pump filled 3 times and after each refill the patient said his pump overdosed him and he felt warm. The symptoms lasted a couple of days. The patient had the same symptoms when he used his ptm (personal therapy manager). Per the hcp, at the refill today, she filled the pump and then pulled out 5 ml and updated the pump volume to 35 ml to account for potential variance in flow rate when the pump is filled to capacity. The patient¿s medical history included narcolepsy and the pump was currently delivering dilaudid (40 mg/ml at 3 mg/day). No further complications have been reported as a result of this event.
 
Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event Description
On 2019-nov-08, additional information was received from the healthcare professional (hcp). The cause of the patient's symptoms related to the pump refill on (b)(6) 2019 was requested and the hcp stated, "vss (vital signs stable) throughout visit; blood sugar was 29 (per patient report it was 39 upon arrival home). " the dates of the previous pump refills were (b)(6) 2019 and (b)(6) 2018. There were no symptoms experienced related to those refills.
 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand NameSYNCHROMED II
Type of DevicePUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
lisa woodward clark
7000 central avenue ne rcw215
minneapolis, MN 55432
7635263920
MDR Report Key8509050
MDR Text Key141759802
Report Number3004209178-2019-07266
Device Sequence Number1
Product Code LKK
Combination Product (y/n)N
Reporter Country CodeUS
PMA/PMN Number
P860004
Number of Events Reported1
Summary Report (Y/N)N
Report Source Manufacturer
Source Type consumer,health professional
Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Date FDA Received04/12/2019
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Operator
Device Expiration Date11/28/2019
Device Model Number8637-40
Device Catalogue Number8637-40
Was Device Available for Evaluation? No
Is the Reporter a Health Professional?
Was the Report Sent to FDA?
Event Location No Information
Date Manufacturer Received02/05/2020
Was Device Evaluated by Manufacturer? No Answer Provided
Date Device Manufactured06/12/2018
Is the Device Single Use? Yes
Is This a Reprocessed and Reused Single-Use Device? No
Type of Device Usage Initial

Patient Treatment Data
Date Received: 04/12/2019 Patient Sequence Number: 1
-
-